MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD13
Medical Device Problem Code Device Stops Intermittently (1599)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident ultrasonic dissector was returned for evaluation.Visual inspection of the disposable hand piece revealed that the device had been used and the static part of the jaw had broken off.The broken piece was returned with the rest of device.The remaining waveguide and the broken piece were inspected under magnification to identify the point of initial contact and fracture.It was concluded that the titanium waveguide fractured during use and eventually broke off.The titanium waveguide may have came in contact with a hard metallic object such as hemostat or retractor as evidenced by the break point and metallic scraping.The user¿s guide for this system warns: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue and/or device failure.
 
Event or Problem Description
The customer originally reported that the device stopped working during the procedure.Another dissector was opened and used to complete the case.There was no patient injury.The device was returned for evaluation and a piece of the active waveguide was disengaged from the device.The broken piece was returned with the remainder of the dissector.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6700795
Report Number1717344-2017-05562
Device Sequence Number16496866
Product Code LFL
UDI-Device Identifier10884521195202
UDI-Public10884521195202
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Model NumberSCD13
Device Catalogue NumberSCD13
Device Lot Number60320107X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1